# SDR CA990401003

- Difficulty date: March 22, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2B
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Part number: 74830
- Condition: Worn
- Location: Magneto
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON INSPECTION, ALUMINUM FLAKES WERE FOUND IN THE OIL FILTER ON THE NR 2 ENGINE.  INVESTIGATION FOUND THE LEFT HAND MAGNETO LOOSE DUE TO BEARING SHAFT WEAR.  THIS ALLOWED THE DRIVE GEAR TO TILT AND CONTACT THE ENGINE CASE CAUSING ALUMINUM TO WEAR AWAY AND BE COLLECTED IN THE OIL FILTER.  THE MAGNETO DRIVE GEAR WAS REPLACED.
